MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TSH REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TSH REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 1912997
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected tsh results were obtained from a single patient sample tested using vitros immunodiagnostics products tsh reagent, lots 7530 and 7560, on two different vitros xt 7600 integrated systems.The results were considered discordant when compared to another result obtained from a second sample from the same patient, tested on a different vitros xt 7600 integrated system at an alternate customer site.Vitros xt 7600 integrated system: s/n (b)(6) (j1): sample 2, vitros tsh lot 7530 results of 5.64 uiu/ml (hypothyroid) vs.The expected result of 2.66 uiu/ml (euthyroid).Vitros xt 7600 integrated system: s/n (b)(6) (j2): sample 2, vitros tsh lot 7530 result of 5.58 uiu/ml (hypothyroid) vs.The expected result of 2.66 uiu/ml (euthyroid).Vitros xt 7600 integrated system: s/n (b)(6) (j2): sample 2, vitros tsh lot 7560 result of 5.63 uiu/ml (hypothyroid) vs.The expected result of 2.66 uiu/ml (euthyroid).Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher than expected vitros tsh results were reported from the laboratory.However, a physician questioned the results and no treatment was initiated, altered, or stopped based on the reported result and a corrected report of 2.66 uiu/ml was later issued for the patient.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report is number three of three mdrs for this event.Three 3500a forms are being submitted for this event as three devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment 613158.
 
Additional Manufacturer Narrative
The investigation determined higher than expected tsh results were obtained from a single patient sample tested using vitros immunodiagnostics products tsh reagent, lots 7530 and 7560, on two different vitros xt 7600 integrated systems.The results were considered discordant when compared to another result obtained from a second sample from the same patient, tested on a different vitros xt 7600 integrated system at an alternate customer site.The assignable cause of the event could not be determined with the information provided.A vitros tsh lot 7530 and 7560 reagent related issue is not a likely contributor to the event as historical qc fluid results were accurate and precise.Additionally, ongoing tracking and trending does not indicate any performance concerns with these lots.In addition, pre-analytical sample processing cannot be ruled out as a contributing factor, as the customer was not following the sample collection device manufacturers recommendations for centrifugation.Cellular debris, possibly resulting from inadequate sample preparation, may have been present in the affected sample; however, this could not be confirmed.A vitros tsh within-run precision study performed on instrument j1 was within orthos acceptable guidelines, indicating that an instrument issue was not a likely contributor to the event.As no precision testing was performed on instrument j2, its performance at the time of the event could not be confirmed.While unexpected instrument issues cannot be completely ruled out, the customer reported no signs of malfunction, and repeatable results for the sample were obtained using two different lots of vitros tsh reagent on the instrument making it unlikely that j2 contributed to the event.The patient was described as having chest pain, headache, hypertension, and anxiety disorder, and is on long-term drug therapy.Current medications include alprazolam (0.25 mg daily), atorvastatin (40 mg daily), epinephrine (0.3 mg), hydroxyzine hcl (25 mg daily), iosartan (25 mg daily), and paxil (10 mg as needed).A sample related issue for the second sample of the patient due to interference cannot be entirely ruled out as a contributor of the events.Per the vitros tsh instructions for use: "certain drugs and clinical conditions are known to alter tsh concentrations in vivo." no additional thyroid marker testing was performed.Tests conducted: comprehensive metabolic panel (cmp), complete blood count (cbc), troponin, creatine kinase (ck), and interference testing for hemolysis, icterus, and lipemia.A medical consultation was requested from an ortho medical safety advisor (msa) who reported that: "a patient had discordant vitros tsh results when samples were analyzed on two different vitros instruments using different reagent lots.The second tsh result, obtained four days after an initial euthyroid result, was in the hypothyroid range.Although the hypothyroid result was reported from the laboratory, there was no inappropriate physician intervention.Tsh is a primary biochemical marker for evaluating thyroid function and is routinely used for screening, diagnostic assessment, and treatment monitoring.When an abnormal tsh result is obtained, further tests such as thyroid hormone levels (free t4, free t3, and total t3) are typically performed to further characterize the thyroid disorder.In this case, the higher-than-expected repeat result prompted further testing, resulting in the detectability of the erroneous result.Additionally, no treatment was initiated or altered as a result of the erroneous result, and no patient harm was reported.Based on the overall clinical course, there is no anticipated patient risk with this product issue.".

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS TSH REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24123263
Report Number3007111389-2026-00008
Device Sequence Number14971546
Product Code JLW
UDI-Device Identifier10758750000227
UDI-Public(01)10758750000227(17)260630(11)250715(10)7530
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number1912997
Device Lot Number7530
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Initial Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown